Letrozole

Hi I’m new to this forum.  I have had breast cancer twice, 2nd time round was in the same breast.  Because of this I decided to go for a double mastectomy to avoid a “3rd” time.  First time round I was put into Tamoxifen for 5 years, apart from the common side effect of hot flushes & mega weight gain  I felt well on then.  However, I’m now on Letrozole, have been taking them for just over 12 months and am experiencing just about every single side effect listed and more.  Recently I have been getting excessive sweating, dull like growing pain in my left leg from hip to  knee, excessive fatigue and more recently bouts of Vertigo & Tinnitus which are so debilitating I keep having to take time off work.  I’m interested to find out  if anyone else is experiencing this on Letrozole?  I also have aching joints which I can cope with, excessive itchiness all over the body, mainly at nigh but I take antihistamines for that.

With all of this going on it’s making me feel like a complete hypercondriact... is anyone else experiencing all of this and how do you cope? 

I look forwards to your comments xx

Parents
  • Hi, if you type letrozole side effects into the search option you will find thousands of comments. I am two years post bc and having almost every side effect listed, I stopped taking it a month ago and have seen some improvements, I see my consultant in January and will discuss it then but I really don’t think I will take it again. I can’t cope anymore with the pains and bone aches and I have already tried Anastrozole with similar problems. At the moment I am all about quality of life, but that is my choice. You are not alone with your problems, people on here do understand. I researched my problems before realising it was side effects, not the other way round, and made my decision to stop taking Letrozole. No doubt the consultant will come up with something else but in the meantime I am seeing what the difference is . Hope this helps. Sue
  • Hi I’m 6 months on letrozole I’m experiencing so many side effects I too have decided to stop taking it. Quality better than quantity I agree.
Reply Children
  •  

     

    Hi Judy,

    Make sure to have a chat with your oncologist or breast care nurse first, before you stop taking the Letrozole.

    I hope that your joints settle down, along with all of the other side effects.

    Please let us know how you get on. We are always here for you.

    Kind regards,

    Jolamine xx

  • I’ve got an appointment with my oncologist tomorrow. But I’ve stopped taking them 3 days ago and already I feel so much better. The aches have reduced tremendously, itching not as bad , last night I slept right through. My quality of day to day has improved so much in days.

  • Hi Judy

    just seen this thread:

    I am into my second month of Letrozole with the main SE being insomnia and joint pain. Please let us know what your oncologist says. It is hard work at the moment! Trying to stay positive. I have spoken to my GP who is wonderful and have got meds to help me sleep but I don't want to take yet another tablet! I previously only took omega 3 fish oils! 

    Good luck tomorrow.

    C x

  • Hi

    I have now been on Palbociclib and Letrozole since March 2018 after developing bone mets in my pelvis a year after being diagnosed with breast cancer. I have discovered that the brand name on Letrozole makes a huge difference to how I feel so it might be worth trying different brands until you find one that suits. For me I seem to be fine on Accord but some of the others have been horrendous. You could ask the nurses which one seems to give the least side affects x

  •  

    Hi Judy,

    I hope that all goes well with your appointment tomorrow and, that your oncologist can suggest a more suitable treatment for you.

    Kind regards,

    Jolamine xx

  • HI Scandia

    Hope you are ok. Thanks for replying re Letrozole. I am on the Accord one so hopefully I will settle down in a few weeks. The nurse told me to give it at least 3 months.

    C x

  • 4 years ago after breast cancer I was given Letrozole which gave me nearly all the side effects you all mention plus it made me feel old. I stuck it for a year and then begged to change to Anastrozole as my sister had coped with that one. I stayed on that one for a year . I found the side effects slightly better but of course the Letrozole would still have been affecting me. Now 4 years later I have been diagnosed with 2 tumours on my spine. I am wonder if the fact I gave up after two years on both these drugs. Did I bring this secondary on myself.
  • Hi

    I am so sorry that you have now been diagnosed again. What a shock for you. Nobody knows how medication is going to affect them. Don't beat yourself up because you need your strength to beat this again. I send you a virtual hug and best wishes. You can do this.

    C x

  • I am so sorry to read this. No one will be able to say for certain if that's the case.

     

    you have to concentrate on your next steps now, try and stop second guessing, it won't do you any good. 

    Get back on that rollercoaster and there will always be support on here....it's been a great comfort to me and it will be for you too....xxxxx

  •  

    Hi Fayzed,

    As both Harvell and Marlyn have said, there is no telling whether or not your actions have been responsible for your latest diagnosis. There is no point in beating yourself up about this. Instead you need to keep that strength to fight your latest problems.

    We are all right behind you in this. Please let us know how you get on. We are always here for you.

    Kind regards,

    Jolamine xx